Fentanyl Laced Heroin or Cocaine is a Deadly Combo

Fentanyl Laced Heroin or Cocaine is a Deadly Combo drug rehabilitation and alcohol rehabilitation

In the past, heroin that was laced with fentanyl killed a vast amount of people in many areas including Chicago and Philadelphia. In 2006 there was an action alert put out by the Substance Abuse and Mental Health Services Administration (SAMHSA) about the combination of fentanyl and cocaine and heroin. There were many overdoses and drug related deaths at that time in the east coast and Midwest cities.


In May of 2006 there were about 33 people that died in a week that were using drugs that were laced with fentanyl. There's also the possibility according to SAMHSA that a mix of cocaine or heroin combined with fentanyl was responsible for more than a hundred deaths since September of the year before in Detroit, St. Louis, Chicago, and Philadelphia/Camden. Times haven't changed, heroin laced overdoses continue to take place and drug users end up in the emergency room due to the dangerous consequences.

Fentanyl is an extremely powerful man made opiate that's used to treat people experiencing severe pain or for managing pain symptoms after surgery. Fentanyl is a painkiller that's highly potent and at least 50 to 100 times more powerful than morphine. Fentanyl is dangerous enough by itself when misused or abused and when combining it with heroin or cocaine the painkiller can become lethal.

When Fentanyl is combined with other drugs like cocaine or heroin or used by itself in high doses it causes your heart to become unbalanced and it starts beating irregular. Breathing can become extremely difficult to the point that it's almost impossible to breathe at all. Death is right around the corner if this happens, and unfortunately it has happened many, many times. Sometimes people choose to mix the painkiller fentanyl with heroin or other drugs to experience a more intense rush and many have died doing so. Other times, the addict is unaware that their cocaine or heroin has been mixed with fentanyl until they end up in the emergency room suffering from an overdose and sadly some don't pull through.

Because the painkiller fentanyl is so potent it's a popular drug to abuse. Fentanyl is known on the streets as apache, china girl, china white, dance fever, friend, goodfella, jackpot, murder 8, TNT, and tango and cash. Most of the fentanyl that's been responsible for overdoses is produced in illegal labs and then either mixed with or substituted for heroin.

Heroin and cocaine are both extremely addictive drugs that are dangerous by themself. Unfortunately today these drugs are abused by young people and adults and have been responsible for thousands of addictions, overdoses and deaths. An enormous amount of drug users have used dirty needles when abusing drugs like heroin to get high and have gotten AIDS/HIV and other blood borne viruses also.

Heroin users either choose to inject, snort or smoke heroin to experience a euphoric rush and get high. When a person uses heroin on a regular basis they become tolerant and need to increase their dose to get the same affects they once experienced. Once tolerance sets in, addiction soon follows.

Heroin Abuse Risks

Not only does the heroin user risk AIDS and other infectious diseases if they inject the drug but heroin users also risk addiction, collapsing veins, bacterial infections, infection in their valves and heart linings, overdose and death. The risks associated with heroin use are bad enough but when heroin is combined with drugs like the painkiller fentanyl, the risk of overdose and death are much greater.

Heroin Overdose Signs

It's extremely important to know the signs or symptoms of a heroin overdose. Heroin is still a very widespread abused illegal drug today that's made from morphine. Medical attention should be sought immediately if you or someone you know has overdosed on heroin.

Symptoms of a heroin overdose include having a hard time breathing, weak pulse, abnormally small pinpoint pupils, disoriented, fingernails or lips turning bluish in color, stomach and intestinal tract spasms, drowsiness, muscle cramping, and coma.

Legal Fentanyl is prescribed by a physician and can be given by injection, by transdermal patch or in lozenge form. When used as prescribed fentanyl is very useful in the medical field for managing pain.

As stated above fentanyl laced cocaine or heroin is still making its way through the streets and getting into the hands of drug users and causing fentanyl laced overdoses and deaths. People don't realize just how powerful and dangerous the opiate fentanyl is.

Fentanyl isn't the only drug that's been laced with street drugs and killed drug users, in Britain a couple of years ago heroin laced with anthrax was sold on the streets and two people died from using the drug. According to a news article anthrax was also suspected to be responsible for many deaths in the year 2000 among Scottish heroin addicts.

There have been thousands of overdoses and deaths throughout the years that were caused from substance abuse and no matter how much we learn, people still continue to abuse and misuse drugs. All drugs whether they're legal or not, when misused can be deadly. When mixing dangerous drugs together, the risk of overdose and death increase. We can only hope that someday our young people will understand just how serious and dangerous using drugs is and we will see a decrease in drug related overdoses and deaths.

Websites Used
SAMHSA
NIDA

Topic Discussion

  1. There are no comments for this post yet. Use the form below to be the first!

Leave a comment


Addict

To protect the integrity of our site all comments are reviewed prior to being shown, we apologize for the small delay, but this brings a better experience for our readers. SPAM & rude comments are not tolerated. Using the 'Connect with Facebook' option will get your comment up faster!

Contact A Substance Abuse Counselor

We help people take the first steps toward getting help for their drug and alcohol usage and having drug-free lifestyles. To contact an alcohol/drug abuse counselor, please call 1-800-807-0951 or have a Counselor Contact You

Socialize with us